MAUDE Adverse Event Report: 3M HEALTH CARE 3M CAVILON ADVANCED SKIN PROTECTANT; BANDAGE, LIQUID

3M HEALTH CARE 3M CAVILON ADVANCED SKIN PROTECTANT; BANDAGE, LIQUID
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Skin Inflammation/ Irritation (4545)
Date of Event 03/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product was not returned for analysis.A trend analysis was completed with no issues identified.Based on provided information, it is unclear if 3m cavilon advanced skin protectant components, prior medical history, or use of other skin wipes or skin antiseptic cleanser could have caused or contributed to the event.
 
Event or Problem Description
Hives with itchiness were reported that appeared application of 3m cavilon advanced skin protectant to the gluteal cleft at the site where a prior surgery had been performed for a pilonidal cyst.An antiseptic skin cleanser was used while showering and cavilon advanced skin protectant was then applied.A non-3m brand barrier wipe was used one day prior.Hives appeared three days later; hydrocortisone cream was applied, and oral diphenhydramine was taken.An urgent care visit occurred three days later, where oral prednisone was prescribed for five days and the symptoms resolved.

Brand Name
3M CAVILON ADVANCED SKIN PROTECTANT
Common Device Name
BANDAGE, LIQUID
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul MN 55144
MDR Report Key11681973
Report Number2110898-2021-00025
Device Sequence Number3049580
Product Code KMF
UDI-Device Identifier50707387773361
UDI-Public50707387773361
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K153571
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number5050
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2021
Initial Report FDA Received Date04/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR